Structure-preserving algorithms for periodic discrete-time algebraic Riccati equations

E. K.W. Chu, Hung-Yuan Fan, W. W. Lin, C. S. Wang

Research output: Contribution to journalArticle

64 Citations (Scopus)

Abstract

In this paper we investigate structure-preserving algorithms for computing the symmetric positive semi-definite solutions to the periodic discrete-time algebraic Riccati equations (P-DAREs). Using a structure-preserving swap and collapse procedure, a single symplectic matrix pair in standard symplectic form is obtained. The P-DAREs can then be solved via a single DARE, using a structure-preserving doubling algorithm. We develop the structure-preserving doubling algorithm from a new point of view and show its quadratic convergence under assumptions which are weaker than stabilizability and detectability. With several numerical results, the algorithm is shown to be efficient, out-performing other algorithms on a large set of benchmark problems.

Original languageEnglish
Pages (from-to)767-788
Number of pages22
JournalInternational Journal of Control
Volume77
Issue number8
DOIs
Publication statusPublished - 2004 May 20

Fingerprint

Riccati equations

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications

Cite this

Structure-preserving algorithms for periodic discrete-time algebraic Riccati equations. / Chu, E. K.W.; Fan, Hung-Yuan; Lin, W. W.; Wang, C. S.

In: International Journal of Control, Vol. 77, No. 8, 20.05.2004, p. 767-788.

Research output: Contribution to journalArticle

@article{f4fae2e32aa345e5875a43d13522ff1a,
title = "Structure-preserving algorithms for periodic discrete-time algebraic Riccati equations",
abstract = "In this paper we investigate structure-preserving algorithms for computing the symmetric positive semi-definite solutions to the periodic discrete-time algebraic Riccati equations (P-DAREs). Using a structure-preserving swap and collapse procedure, a single symplectic matrix pair in standard symplectic form is obtained. The P-DAREs can then be solved via a single DARE, using a structure-preserving doubling algorithm. We develop the structure-preserving doubling algorithm from a new point of view and show its quadratic convergence under assumptions which are weaker than stabilizability and detectability. With several numerical results, the algorithm is shown to be efficient, out-performing other algorithms on a large set of benchmark problems.",
author = "Chu, {E. K.W.} and Hung-Yuan Fan and Lin, {W. W.} and Wang, {C. S.}",
year = "2004",
month = "5",
day = "20",
doi = "10.1080/00207170410001714988",
language = "English",
volume = "77",
pages = "767--788",
journal = "International Journal of Control",
issn = "0020-7179",
publisher = "Taylor and Francis Ltd.",
number = "8",

}

TY - JOUR

T1 - Structure-preserving algorithms for periodic discrete-time algebraic Riccati equations

AU - Chu, E. K.W.

AU - Fan, Hung-Yuan

AU - Lin, W. W.

AU - Wang, C. S.

PY - 2004/5/20

Y1 - 2004/5/20

N2 - In this paper we investigate structure-preserving algorithms for computing the symmetric positive semi-definite solutions to the periodic discrete-time algebraic Riccati equations (P-DAREs). Using a structure-preserving swap and collapse procedure, a single symplectic matrix pair in standard symplectic form is obtained. The P-DAREs can then be solved via a single DARE, using a structure-preserving doubling algorithm. We develop the structure-preserving doubling algorithm from a new point of view and show its quadratic convergence under assumptions which are weaker than stabilizability and detectability. With several numerical results, the algorithm is shown to be efficient, out-performing other algorithms on a large set of benchmark problems.

AB - In this paper we investigate structure-preserving algorithms for computing the symmetric positive semi-definite solutions to the periodic discrete-time algebraic Riccati equations (P-DAREs). Using a structure-preserving swap and collapse procedure, a single symplectic matrix pair in standard symplectic form is obtained. The P-DAREs can then be solved via a single DARE, using a structure-preserving doubling algorithm. We develop the structure-preserving doubling algorithm from a new point of view and show its quadratic convergence under assumptions which are weaker than stabilizability and detectability. With several numerical results, the algorithm is shown to be efficient, out-performing other algorithms on a large set of benchmark problems.

UR - http://www.scopus.com/inward/record.url?scp=4544277223&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=4544277223&partnerID=8YFLogxK

U2 - 10.1080/00207170410001714988

DO - 10.1080/00207170410001714988

M3 - Article

AN - SCOPUS:4544277223

VL - 77

SP - 767

EP - 788

JO - International Journal of Control

JF - International Journal of Control

SN - 0020-7179

IS - 8

ER -